MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB

ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB
Model Number TV-IL1428140-J
Medical Device Problem Codes Collapse (1099); Leak/Splash (1354); Off-Label Use (1494)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Stenosis (2263)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported event of malpositioned right iliac limb stent, but the reported claudication cannot be confirmed.In addition, the reported left iliac occlusion at one month post implant is refuted; instead, there was a left iliac limb stent buckling and stenosis with thrombus (not an occlusion).Additionally there was evidence to reasonably support the following observations: sac growth and a type ii endoleak from the ima and bilateral lumber arteries, which were not included in the event as reported.These findings were discovered during a comparative review of the january and april 2018 ct studies, pre and one month post implant, respectively.The complaint is most likely user related (malposition and off label neck and iliacs).The procedure related harms could not be determined.The final patient status was reported to be doing well post a secondary endovascular repair.The manufacturing lot review confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
An ovation ix iliac limb stent graft system was implanted to treat an abdominal aortic aneurysm.The patient returned for a routine follow-up one month post index procedure where the physician observed an occlusion of the left iliac limb.The right limb appeared to be placed too high above the flow divider of the main body, causing compromised flow to the left limb.The physician elected to re-intervene by placing a 14x80 limb on the left side to support the right side that was above the flow divider.After placement of the new limb, it was observed that the new limb was compressed at its proximal edge which caused diminished flow to the left side.The physician then placed bilateral kissing 10x28 balloon expandable stents to help open and support each limb equally.After the stents were placed, the physician advanced a pigtail catheter up the right side of the patient and inadvertently dislodged the balloon expandable stent causing it to float freely in the aorta.It was decided to advance a balloon mounted palmaz stent up the left side to secure the free floating stent, however, this caused the balloon expandable stent in the left side to be dislodged as well.The physician elected to snare each stent down the right iliac and balloon in the proximal right external iliac and cover it with a 12x60 self expanding stent.This was done successfully and excellent flow was noted.The physician also advanced two 10x59 icast stent bilaterally and placed them kissing at the proximal end of each limb.There was also large thrombus observed in the left external iliac so the physician extended the seal zone of the left iliac limb by placing another 14x80 ovation limb stent graft and 20x13x88 afx limb extension.Excellent flow bilaterally was observed on angio and the case was concluded.As of the date of this report, there have been no additional patient sequelae reported.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR INC.)
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key8090338
Report Number3008011247-2018-00072
Device Sequence Number13817872
Product Code MIH
UDI-Device IdentifierM701TVIL1428140J1
UDI-Public+M701TVIL1428140J1/$$3201129FS10301744M
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2020
Device Model NumberTV-IL1428140-J
Device Catalogue NumberTV-IL1428140-J
Device Lot NumberFS103017-44
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2018
Initial Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR